Maine, 2016Damaging Winds in Maine, April 1, 2016
April 1, 2016 · NWS GYX · 5 events in 1 county or zone
A cold front moving through the area on the afternoon of April 1st spawned showers and thunderstorms, some of which became severe causing several reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving through the area on the afternoon of April 1st spawned showers and thunderstorms, some of which became severe causing several reports of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Apr 1, 2:56 PM EST, 26 minutes earlier.
Area forecast discussion, Apr 1, 2:56 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
356 PM EDT FRI APR 1 2016
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON
PRODUCING SHOWERS AND EVEN WIDELY SCATTERED THUNDERSTORMS. A
TROUGH OF LOW PRESSURE WILL LINGER OVER THE REGION TONIGHT. AN
AREA OF LOW PRESSURE WILL CROSS NORTHERN NEW ENGLAND ON SATURDAY
AND A TRAILING COLD FRONT WILL PUSH THROUGH THE REGION SATURDAY
NIGHT AND MOVE INTO THE GULF OF MAINE SUNDAY MORNING. A STRONG
NORTHWEST FLOW WILL DEVELOP IN THE WAKE OF DEPARTING LOW PRESSURE
ON SUNDAY. A NARROW RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE
WEST SUNDAY NIGHT. LOW PRESSURE WILL MOVE EAST THROUGH SOUTHERN
NEW ENGLAND ON MONDAY AND OUT TO SEA MONDAY NIGHT. HIGH PRESSURE
WILL BUILD IN FROM THE WEST ON TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
FRONTAL PASSAGE MOVES OFFSHORE BY 00Z BRINGING AN END TO THE
SCATTERED SHOWERS AND TSTORMS. SOME PARTIAL CLEARING IS EXPECTED
BEHIND THE FRONT OVERNIGHT AS WINDS SHIFT TO WEST WITH SOME DRIER
AND COOLER AIR. TEMPS WILL RANGE FROM THE 30S IN THE MOUNTAINS TO
MID 40S ELSEWHERE.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
A SECONDARY COLD FRONT MOVES THROUGH ON SATURDAY WHICH WILL USHER
IN A MODIFIED ARCTIC AIR MASS OF CAA IN THE AFTERNOON. SCATTERED
RAIN SHOWERS WILL ACCOMPANY THIS FRONT. TEMPS WILL BE COOLER SAT.
SAT NIGHT CONTINUED COLD AIR ADVECTION OCCURS AHEAD OF A DIGGING
NEGATIVELY TILTED SHORT WAVE WHICH DIGS ACROSS SOUTHERN NEW
ENGLAND SAT NIGHT. THIS WILL ALLOW RAPID DEVELOPMENT OF A LOW/MID
LEVEL LOW TO DEVELOP AND QUICKLY DEVELOP A BAND OF SNOW ACROSS ALL
OF SOUTHERN AREAS BY LATER SAT NIGHT WITH A FEW INCHES POSSIBLE BY
SUNDAY MORNING. THE SYSTEM WILL BE VERY PROGRESSIVE AND FAST
MOVING. BASED ON THE AVERAGE MODEL TRACK THE HIGHEST ACCUMS WILL
BE OVER SOUTHERN AREAS WITH ONLY VERY LIGHT IF ANY ACCUMULATIONS
IN THE MOUNTAINS. TEMPS WILL BE MUCH COLDER WITH LOWS IN THE TEENS
IN THE MOUNTAINS AND 20S ELSEWHERE. GUIDANCE TEMPS APPEAR TOO WARM
AND PROBABLY DUE TO CLIMO BIAS FOR EARLY APRIL SO LOWERED THEM
SOME MORE INLINE WITH SCENERIO. PTYPE OF THIS EVENT WILL BE ALL
SNOW DUE TO VERY COLD SUPPORTING TEMPS ALOFT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
CONFIDENCE LEVELS ARE INCREASING THAT ACCUMULATING SNOWS ARE
POSSIBLE OVER SOUTHERN AREAS LATE SATURDAY NIGHT INTO SUNDAY
MORNING.
FAST MOVING CLIPPER SYSTEM WILL EXIT SOUTHERN NEW ENGLAND SUNDAY
MORNING. SNOW WILL END DURING THE MID MORNING HOURS...WITH A
STRIPE OF ACCUMULATING SNOW EXPECTED OVER SOUTHERN NEW HAMPSHIRE
AND SOUTHWEST MAINE. THERE ARE SOME BANDING SIGNATURES PRESENT IN
THE MODELS AS WELL. WOULD EXPECT ABOUT 2 TO 4 INCHES OF SNOW OVER
SOUTHERNMOST NH AND SOUTHERN YORK COUNTY MAINE...HOWEVER WE NEED
TO THINK ABOUT WARM GROUND TEMPERATURES THIS TIME OF THE YEAR.
MOST LIKELY A LITTLE LESS...PERHAPS 1 TO AS MUCH AS 3 INCHES CAN
BE EXPECTED. THIS MAY BE TERRAIN DEPENDENT AS WELL.
STRONG GUSTY WINDS EXPECTED AS THE SYSTEM DEPARTS SUNDAY. A STRONG
GRADIENT...COLD AIR ADVECTION...GOOD MIXING VALYES AND WIND
ALIGNED THROUGH A DEEP LAYER WILL LEAD TO WIND GUSTS MOST LIKELY
INTO WIND ADVISORY CRITERIA.
SUNDAY EVENING WILL BEGIN CLEAR AND FRIGID...AND WITH A FRESH
SNOWPACK...TEMPERATURES WILL FALL QUICLY DURING THE EVENING HOURS.
HIGH CLOUDS WILL QUICKLY RE-OVERTAKE THE SKY. CLOUDS WILL LOWER
AND THICKEN ON MONDAY AS 12Z MODEL SUITE IN RELATIVELY GOOD UNISON
DEPICTING SNOW OVERSPREADING SOUTHERN AREAS ONCE AGAIN. LIGHT
ACCUMULATIONS OF SNOW ARE POSSIBLE ALONG AND NEAR THE COASTLINE
WITH THE PTYPE ONCE AGAIN BEING ALL SNOW. EARLIER MODEL RUNS HAD
DEPICTED MORE OF A NEGATIVE TILT TO THIS SYSTEM WITH MORE RECENT
MODEL SUITES MORE PROGRESSIVE.
HIGH PRESSURE TO FOLLOW MIDWEEK WITH BELOW NORMAL TEMPERATURES
CONTINUING DESPITE A SLOW REBOUND IN DAILY HIGHS.
MODELS ARE HINTING AT A STRONG CUTOFF LOW PRESSURE SYSTEM FOR LATE
IN THE WEEK. EXACTLY WHERE THAT UPPER LOW SETS UP WILL LEAD TO
HEAVY RAINFALL FOR PORTIONS OF THE NORTHEAST.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM...MVFR CONDITIONS IN SCATTERED SHOWERS AND TSTMS UNTIL
ABOUT 00Z. LOCALIZED IFR CONDITIONS UNTIL 22Z ALONG THE IMMEDIATE
COAST DUE TO OCEAN STRATUS. AFTER 00Z FROPA WILL ALLOW WINDS TO SHIFT
TO WEST ALLOWING PARTIAL CLEARING WITH CONDITIONS IMPROVING TO
VFR ALL AREAS. VFR CONDITIONS SAT EXCEPT BRIEFLY MVFR IN ANY
SCATTERED SHOWERS SATURDAY WITH A SECONDARY FRONTAL PASSAGE. VFR
CONDITIONS BEGIN SATURDAY NIGHT BUT BY LATE SAT NIGHT CONDITIONS
LOWER TO IFR IN DEVELOPING AREAS OF SNOW.
LONG TERM...MAINLY VFR CONDITIONS EXPECTED SUNDAY EXCEPT FOR
SOUTHERN AREAS WHERE SNOW WILL LEAD TO MVFR AND IFR CONDITIONS.
SOUTHERN AREAS ONCE AGAIN WILL FALL TO IFR CONDITIONS IN SNOW LATE
MONDAY AND MONDAY NIGHT.
&&
.MARINE...
SHORT TERM...
THE GUSTY SOUTHWEST WINDS WILL SHIFT TO WEST AND DIMINISH TONIGHT
ALTHOUGH SEAS WILL REMAIN AOA 5 FEET THE REST OF THE NIGHT SO WILL
CONTINUE THE SCA'S THROUGH 8AM. A WEAK WEST FLOW WILL DOMINATE
SAT INTO SAT NIGHT.
LONG TERM...
SMALL CRAFT ADVISORY WINDS EXPECTED THROUGH 8 AM SATURDAY. VERY
GUSTY WINDS EXPECTED SUNDAY...WHICH MAY REQUIRE A GALE WATCH.
WINDS TO DIMINISH QUICKLY SUNDAY NIGHT. GALE FORCE WINDS ARE
POSSIBLE ONCE AGAIN LATE NEXT WEEK WITH A CUTOFF LOW PRESSURE
SYSTEM POSSIBLY COMING UP THE COAST.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ150>154.
&&
SYNOPSIS...MARINE
NEAR TERM...MARINE
SHORT TERM...MARINE
LONG TERM...CANNON
AVIATION...MARINE
MARINE...CANNON/MARINE
Hazardous weather outlook, Apr 1, 2:37 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
337 PM EDT FRI APR 1 2016
MEZ007>009-013-014-021-022-NHZ001-021945-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-NORTHERN COOS-
337 PM EDT FRI APR 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ150>154-021945-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
337 PM EDT FRI APR 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GALE FORCE WIND GUSTS ARE EXPECTED SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MEZ012-018>020-023>028-NHZ002>015-021945-
SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
337 PM EDT FRI APR 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
LOW PRESSURE WILL QUICKLY CROSS SOUTHERN NEW ENGLAND LATE SATURDAY
NIGHT INTO EARLY SUNDAY MORNING. CONFIDENCE LEVELS ARE INCREASING
THAT SOME ACCUMULATING SNOW WILL FALL OVER SOUTHERN NEW
HAMPSHIRE. LESS SNOW IS EXPECTED AS YOU HEAD NORTH INTO CENTRAL
NEW HAMPSHIRE AND CENTRAL MAINE.
STRONG GUSTY WINDS MAY FOLLOW THIS DEPARTING SYSTEM DURING THE DAY
SUNDAY.
ANOTHER LOW MAY PRODUCE ACCUMULATING SNOW MONDAY INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 1, 1:52 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
252 PM EDT FRI APR 1 2016
NHZ005-007>009-011930-
MERRIMACK NH-SOUTHERN GRAFTON NH-SULLIVAN NH-BELKNAP NH-
252 PM EDT FRI APR 1 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MERRIMACK COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
BELKNAP COUNTY IN NEW HAMPSHIRE
* UNTIL 330 PM EDT
* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM NEAR NEWPORT...MOVING TO THE NORTHEAST AT
70 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
OCCASIONAL CLOUD TO GROUND LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
CONCORD...
CLAREMONT...
FRANKLIN...
NEW LONDON...
AND HENNIKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4361 7160 4341 7146 4319 7150 4315 7188
4320 7191 4318 7203 4316 7202 4314 7204
4313 7214 4313 7218 4318 7216 4316 7233
4338 7237
TIME...MOT...LOC 1850Z 246DEG 60KT 4328 7218
MLESpecial weather statement, Apr 1, 2:22 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
322 PM EDT FRI APR 1 2016
NHZ004>006-008>010-012000-
SOUTHERN CARROLL NH-MERRIMACK NH-NORTHERN CARROLL NH-
SOUTHERN GRAFTON NH-STRAFFORD NH-BELKNAP NH-
322 PM EDT FRI APR 1 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
MERRIMACK COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
STRAFFORD COUNTY IN NEW HAMPSHIRE
BELKNAP COUNTY IN NEW HAMPSHIRE
* UNTIL 400 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM OVER FRANKLIN...MOVING TO THE EAST AT 60 MPH.
* STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM
ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LACONIA...
FRANKLIN...
OSSIPEE...
MOULTONBOROUGH...
LAKE WINNIPESAUKEE...
AND MEREDITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4329 7164 4356 7178 4404 7102 4374 7099
4340 7099
TIME...MOT...LOC 1919Z 252DEG 51KT 4345 7163
MLESpecial weather statement, Apr 1, 2:47 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
347 PM EDT FRI APR 1 2016
MEZ012-018>020-023-024-NHZ004-006-008>010-012030-
ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-
INTERIOR YORK ME-COASTAL CUMBERLAND ME-COASTAL YORK ME-
SOUTHERN CARROLL NH-MERRIMACK NH-NORTHERN CARROLL NH-STRAFFORD NH-
BELKNAP NH-
347 PM EDT FRI APR 1 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
INTERIOR CUMBERLAND COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
INTERIOR YORK COUNTY IN MAINE
COASTAL CUMBERLAND COUNTY IN MAINE
COASTAL YORK COUNTY IN MAINE
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
MERRIMACK COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
STRAFFORD COUNTY IN NEW HAMPSHIRE
BELKNAP COUNTY IN NEW HAMPSHIRE
* UNTIL 430 PM EDT
* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF HIRAM TO NEAR WOLFEBORO TO NEAR LOUDON...MOVING TO
THE EAST AT 60 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS ALONG
WITH BRIEF TORRENTIAL DOWNPOURS AND OCCASIONAL CLOUD TO GROUND
LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LEWISTON...
MINOT...
AUBURN...
SANFORD...
AND NORTH WINDHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4412 7019 4337 7053 4330 7152 4395 7101
TIME...MOT...LOC 1944Z 254DEG 53KT 4392 7091 4358 7116 4333 7147
MLE
Thunderstorm Wind, Cumberland
- When
- April 1, 3:22 PM EST to 3:26 PM EST
- Where
- Cumberland County, 0.69 mi N of North Gorham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.810, -70.450
A severe thunderstorm downed a tree which fell through the roof of a house on Middle Jam Road in Gorham.
Thunderstorm Wind, Cumberland
- When
- April 1, 3:25 PM EST to 3:30 PM EST
- Where
- Cumberland County, 0.85 mi SW of Fosters Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.790, -70.410
A severe thunderstorm damaged a flag pole at a restaurant in Windham.
Thunderstorm Wind, Cumberland
- When
- April 1, 3:30 PM EST to 3:35 PM EST
- Where
- Cumberland County, 0.69 mi N of Standish
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.740, -70.550
A severe thunderstorm downed a tree on Whites Bridge Road in Standish.
Thunderstorm Wind, Cumberland
- When
- April 1, 3:30 PM EST to 3:35 PM EST
- Where
- Cumberland County, 1.38 mi N of Gray
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.900, -70.330
A severe thunderstorm snapped an 18 inch diameter tree in half on Shaker Road in Gray.
Thunderstorm Wind, Cumberland
- When
- April 1, 3:35 PM EST to 3:40 PM EST
- Where
- Cumberland County, 1.38 mi N of West Cumberland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.840, -70.320
A severe thunderstorm moved a shed off its foundation and downed large limbs in Cumberland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, April 1, 20161 death · 1 event
- Tornadoes and Damaging Winds in Georgia, April 1, 2016$402,000 · EF1 · 12 events
- Flash Flooding and Flooding in Alabama, April 1 to 4, 2016$150,000 · 50 kt wind · 14 events
- Flood and Damaging Winds in Georgia, April 1 to 3, 2016$95,000 · 65 kt wind · 16 events
- Tornadoes and Damaging Winds in Georgia, April 1, 2016EF1 · 13 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, April 1, 201613 events
- Drought in California, April 1 to 30, 201611 events
- Hail and Damaging Winds in Texas, April 1, 20161.75 in hail · 10 events
- Drought in Hawaii, April 1 to 30, 201610 events
- Lake-Effect Snow and Winter Weather in Michigan, April 1 to 2, 20167 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 1, 20167 events
- Drought and Astronomical Low Tide in California, April 1 to 30, 20166 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631294, 631295, 631297, 631298, 631299.